HSE issues alert after drug-related deaths

Thursday 22 May 2014 21.51
The HSE said the deaths had been as a result of the ingestion of an 'ecstasy-like' substance
The HSE said the deaths had been as a result of the ingestion of an 'ecstasy-like' substance

The Health Service Executive has issued an alert about drugs it believes are connected to the deaths of four people in the last four weeks.

The HSE is also investigating if there is any link between the deaths and the hospitalisation of a number of students last week.

The HSE said two people died as a result of taking what they believe is an ecstasy-like substance in the past four days.

Two others died in similar circumstances at the end of April.

One of the deaths happened in Dublin; two were in the South East, and one was in the midlands.

The HSE said green pills called Green Apple and Green Rolex, with an apple or Rolex symbol appeared to be involved.

It said that it was concerned that cocaine and amphetamines were also linked to the incidents, and that these may have been taken in combination in some cases.

Keywords: ecstasy, hse